I too like you are having some of the same issues with my husband! I too like you am doing some research because like your mom my husband has been all of a sudden rushed into the hospital and they tell me that they find anything wrong with him exept for him just having spells! You see, him too hasn't been on medication for about 5 yrs. and when we moved back to L.A. he started to have them reularly. He got put back on dilatin, and his seizures are alot more frequent! Whenever he gets rushed in all the doctors do is up his dose! I've researched and doctors have told me too that to much dilatin can overdose a person and cause the person to seizure more! The problem with dilatin a doctor once told me "with dilatin, it's almost hard to keep a person stabilized because what works for them this month might not exactly work 6months from now" also in my research yes seizures can kill if not kept under control! I'll go back and pull the article up and send it to you if you like!! Well good luck to you in your researching! And as far as your mom goes, I hope that this was some what helpful to her and I'll keep her in my prayers and I wish the both of you the best of luck in this hard journey of ping ponging back and fourth of unanwered information that you are seeking!!